A 54-year-old man was treated with weekly 24-h infusion of high-dose 5-fluorouracil (2600 mg/m2) and leucovorin (100 mg/m2) for metastatic colon cancer. At first, he tolerated the treatment well and no significant toxicity was identified. After a total of eight courses of treatment, a stable disease was observed, but mild shortness of breath was found on occasion. The patient had no previous history of cardiac disease and the heart performance assessed by left ventricular ejection fraction before treatment was normal. Unfortunately, acute pulmonary edema with lethal cardiogenic shock occurred during the ninth course of treatment, in spite of intensive medical treatment. The chest X-ray showed extreme cardiomegaly. Repeated assessment of his heart function by echocardiogram and ventricular ejection fraction revealed a very poor cardiac performance. Toxic cardiogenic shock during weekly 24-h infusion of high-dose 5-fluorouracil and leucovorin is extremely rare. To the best of our knowledge, no case has been reported in the English literature. We report a case and the relevant literature about the incidence, clinical picture and possible pathophysiology on 5-fluorouracil-related cardioxicity is reviewed.
|頁（從 - 到）||551-554|
|期刊||Japanese Journal of Clinical Oncology|
|出版狀態||已發佈 - 1998|
ASJC Scopus subject areas